Delaware, 2009Damaging Wind in Delaware, July 25, 2009
July 25, 2009 · NWS PHI · 1 event in 1 county or zone
Strong to severe thunderstorms moved across Delaware during the evening of the 25th near a low pressure system that formed along the frontal boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved across Delaware during the evening of the 25th near a low pressure system that formed along the frontal boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 25, 6:46 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 25, 6:46 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 PM EDT SAT JUL 25 2009
.SYNOPSIS...
A FRONTAL BOUNDARY EXTENDED FROM THE CENTRAL GREAT LAKES TO THE
LOWER OHIO RIVER VALLEY. THE FRONT WILL PROGRESS SLOWLY TO THE
EAST AND IT SHOULD REACH EASTERN PENNSYLVANIA ON SUNDAY NIGHT. THE
BOUNDARY IS EXPECTED TO REMAIN OVER OUR REGION FOR MONDAY AND
TUESDAY BEFORE IT DISSIPATES. ANOTHER FRONTAL BOUNDARY IS FORECAST
TO DROP DOWN FROM THE NORTHWEST LATE IN THE WEEK AND IT SHOULD
STALL OVER OUR REGION FOR NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A LINE OF CONVECTION CONTINUES TO MARCH ACROSS EASTERN
PENNSYLVANIA AND MARYLAND EARLY THIS EVENING. SOME OF THE STORMS
HAVE SHOWN DECENT ELEVATED CORES WITH THE STRONGEST ONE ATTM IN
SCHUYLKILL COUNTY WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE
HOURLY GRIDS WERE UPDATED A LITTLE EARLIER TO ACCOUNT FOR TRENDS.
THE POPS LOOK GOOD OVERALL ATTM WITH MOSTLY SCATTERED ACTIVITY
MOVING IN THIS EVENING. THE INSTABILITY LOWERS WITH AN EASTWARD
EXTENT. THE BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD BE
IN EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY, WITH LESSER
CHANCES IN OUR SOUTHEASTERN COUNTIES.
IT WILL REMAIN RATHER MUGGY TONIGHT, WITH LOWS MAINLY IN THE UPPER
60S AND LOWER 70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
A BROAD UPPER LOW WILL WOBBLE OVER UPPER ONTARIO DURING THE SHORT
TERM PERIOD OF THE FORECAST. OUR REGION WILL REMAIN UNDER A HUMID
SOUTHERLY FLOW AS A SURFACE BOUNDARY APPROACHES FROM THE WEST ON
SUNDAY, THEN STALLS IN OUR REGION FOR MONDAY AND TUESDAY.
FOR SUNDAY AFTERNOON INTO SUNDAY NIGHT, MOST OF OUR FORECAST AREA
WILL BE UNDER THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET, WITH
OUR COASTAL AREAS BEING THE FARTHEST REMOVED FROM THE ASSOCIATED
LIFT. THE FORECAST LIFTED INDEX VALUES FOR THAT TIME PERIOD ARE
MAINLY IN THE -3C TO -5C RANGE, WITH SURFACE BASED CAPES MOSTLY IN
THE 1500 TO 2000 J/KG RANGE. WITH THE INGREDIENTS IN PLACE, SPC
CONTINUES TO KEEP MOST OF OUR FORECAST AREA UNDER ITS SLIGHT RISK
DESIGNATION FOR SUNDAY AFTERNOON INTO SUNDAY EVENING.
IT SEEMS LIKELY THAT SOME CONVECTION WILL LINGER INTO A GOOD PART OF
SUNDAY NIGHT, AS THE SURFACE FRONT DRIFTS INTO OUR REGION.
FOR MONDAY, WE SHOULD STILL BE UNDER THE RIGHT ENTRANCE REGION OF
THE UPPER JET. THE FORECAST INSTABILITY PARAMETERS ARE A LITTLE
LESS IMPRESSIVE THAN THOSE FOR SUNDAY. HOWEVER, THE AIRMASS IS
EXPECTED TO BE UNSTABLE, SO WE WILL CONTINUE WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS.
EVEN THOUGH THE BOUNDARY IS ANTICIPATED TO REMAIN IN OUR REGION FOR
TUESDAY, WE ARE EXPECTING TO LOSE THE UPPER JET, AND FORECAST
CONDITIONS ARE EVEN LESS UNSTABLE THAN THOSE OF THE PRECEDING DAYS.
AS A RESULT, WE WILL SIMPLY CARRY SLIGHT CHANCE POPS FOR TUESDAY.
DURING THE SHORT TERM PERIOD, HIGHS WILL LIKELY BE MAINLY IN THE 80S
WITH OVERNIGHT LOWS MOSTLY IN THE UPPER 60S AND LOWER 70S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NOT MUCH CHANGE IN THE WEATHER PATTERN IS EXPECTED FOR THE LONG TERM
PERIOD OF THE FORECAST. THERE SHOULD BE NO STRONG SYSTEMS THAT
WOULD BE CAPABLE OF CLEARING THE MUGGY AIRMASS FROM OUR REGION.
ANOTHER BOUNDARY DROPPING DOWN FROM THE NORTHWEST IS FORECAST TO
STALL OVER OUR REGION FOR NEXT WEEKEND. WE HAVE CONTINUED WITH A
CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE CUMULUS AND EVEN SOME TOWERING CUMULUS EARLIER DISSIPATED FOR
THE MOST PART, HOWEVER NOW WE HAVE CLOUDS ON THE INCREASE DUE TO
CONVECTION PUSHING ACROSS EASTERN PENNSYLVANIA AND MARYLAND. AS AN
UPPER LEVEL WEATHER DISTURBANCE CROSSES OUR REGION TONIGHT, SOME
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO EAST.
THERE IS SOME UNCERTAINTY ON HOW LONG THEY MAINTAIN THEMSELVES
WITH AN EASTWARD EXTENT, HOWEVER SOME COMPUTER MODEL GUIDANCE
SUGGEST THAT SOME ACTIVITY MAY BE ABLE TO MAKE IT NEARLY ALL THE
WAY TO THE COAST. WE UTILIZED A TEMPO GROUP FOR THUNDER AT KRDG
AND KABE ALTHOUGH THE LATEST RADAR TRENDS INDICATE THAT THE
STRONGEST CELLS MAY MISS KRDG. A STORM WEST OF KABE IS TRYING TO
BUILD SOUTHWARD AND IT MAY IMPACT THIS TERMINAL. ELSEWHERE, SOME
VCTS/VCSH AND A CB REMARK WERE UTILIZED DUE TO THE UNCERTAINTY IN
TIMING AND COVERAGE OF THE ONGOING ACTIVITY AS IT MARCHES TO THE
EAST. AFTER THIS INITIAL ROUND OF ACTIVITY, PERHAPS SOME
ADDITIONAL SHOWERS OR A THUNDERSTORM MAY STILL LINGER OVERNIGHT
FOR A TIME. ANY PLACES WHERE A HEAVIER SHOWER OR THUNDERSTORM
OCCURS COULD ALLOW FOR MVFR AND PERHAPS IFR CONDITIONS FOR A TIME
GIVEN THE AMOUNT OF MOISTURE AROUND.
EARLY SUNDAY MORNING, SOME HAZE AND LIGHT FOG ARE AGAIN EXPECTED
TO DEVELOP WITH THIS DISSIPATING BY MID MORNING. IN ADDITION, SOME
LOW CLOUDS MAY DEVELOP GIVEN THE MOIST SOUTHERLY FLOW, HOWEVER WE
DID NOT HIT THIS ALL THAT HARD GIVEN THE LACK OF SUPPORT IN THE
COMPUTER MODEL DATA. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO OCCUR SUNDAY ESPECIALLY IN THE
AFTERNOON, SOME OF WHICH MAY BE ACCOMPANIED BY STRONG WIND GUSTS
AND HAIL.
OUTLOOK...
TROPICAL/SUMMERLIKE WEATHER TO CONTINUE INTO EARLY NEXT WEEK. MAINLY
VFR CONDITIONS WITH SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS.
PATCHY FOG DURING OVERNIGHTS ESPECIALLY IN AREAS THAT RECEIVED
RAINFALL.
&&
.MARINE...
THE REGION WILL REMAIN ON THE WESTERN FRINGE OF A BERMUDA HIGH. THIS
MEANS WINDS WILL GENERALLY REMAIN S TO SW AND ANY FRONTAL SYSTEMS
THAT APPROACH THE REGION WILL WEAKEN AND DISSIPATE BEFORE MAKING IT
THIS FAR SOUTHEAST. ALTHOUGH WINDS MAY TEMPORARILY APPROACH 25 KT IN
GUSTS LATE SUNDAY AS ONE OF THE FRONTAL ZONES APPROACHES, WINDS
SHOULD BE MAINLY 10 TO 15 KT WITH SOME 20 KT GUSTS DURING THE
AFTERNOON HOURS. WITH THE CONTINUED ONSHORE FETCH, SEAS WILL BE
FORECAST TO GET TO 5 FT SUNDAY NIGHT. SCATTERED SHOWERS AND TSTMS
ARE POSSIBLE TONIGHT. THEN FROM SUNDAY THROUGH EARLY NEXT WEEK,
SCATTERED SHOWERS AND TSTMS ARE AGAIN POSSIBLE, MAINLY EACH
AFTERNOON AND EVENING. BOATERS SHOULD BE PREPARED FOR GUSTY WINDS
AND ROUGH SEAS IN THE VICINITY OF ANY TSTMS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...IOVINO
NEAR TERM...IOVINO/GORSE
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...STAUBER/GORSE
MARINE...STAUBER
Hazardous weather outlook, Jul 25, 4:32 PM EST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
532 PM EDT SAT JUL 25 2009
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-261200-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
532 PM EDT SAT JUL 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
THE AREA ON SUNDAY, SOME OF WHICH MAY BE SEVERE WITH STRONG WINDS
AND HAIL. LOCALLY HEAVY DOWNPOURS ARE LIKELY, AND THUNDERSTORMS
WILL BE CAPABLE OF GENERATING FREQUENT CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.
DEZ004-NJZ014-024>026-261200-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
532 PM EDT SAT JUL 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
THE AREA ON SUNDAY, SOME OF WHICH MAY BE SEVERE WITH STRONG WINDS
AND HAIL. LOCALLY HEAVY DOWNPOURS ARE LIKELY, AND THUNDERSTORMS
WILL BE CAPABLE OF GENERATING FREQUENT CLOUD TO GROUND LIGHTNING.
THE RIP CURRENT RISK SUNDAY SHOULD BE MODERATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.
ANZ430-431-450>455-261200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
532 PM EDT SAT JUL 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY, ESPECIALLY
IN THE AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG,
WITH GUSTY WINDS AND HAIL. LOCALLY HEAVY DOWNPOURS WILL BE
POSSIBLE, AND THUNDERSTORMS WILL BE CAPABLE OF GENERATING
FREQUENT CLOUD TO SURFACE LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 6:18 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
718 PM EDT SAT JUL 25 2009
PAZ054-055-061-062-260115-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
718 PM EDT SAT JUL 25 2009
...A STRONG THUNDERSTORM WILL AFFECT CARBON...LEHIGH...MONROE AND
NORTHAMPTON COUNTIES...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 29 MILES WEST OF LEHIGHTON...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR TRESCKOW AROUND 745 PM...NEW
MAHONING...SUMMIT HILL AROUND 800 PM...BOWMANSTOWN...PARRYVILLE
AROUND 815 PM...BERLINSVILLE...DANIELSVILLE AROUND 830 PM...CHAPMAN
AND BEERSVILLE AROUND 845 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION TO SMALL HAIL AND WIND, FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING IS ALSO EXPECTED WITH THIS STORM.
NIERENBERG
Special weather statement, Jul 25, 6:46 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 PM EDT SAT JUL 25 2009
MDZ008-012-015-019-020-260145-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNES MD-TALBOT MD-
746 PM EDT SAT JUL 25 2009
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNES AND TALBOT COUNTIES...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTH OF
BALTIMORE TO 39 MILES SOUTHWEST OF BALTIMORE...MOVING SOUTHEAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR ROCK SPRINGS AROUND 800 PM...
PERRYVILLE...PORT DEPOSIT AROUND 815 PM...PERRYVILLE...CHARLESTOWN
AROUND 830 PM...CECILTON...HOLLYWOOD BEACH AROUND 845 PM...SASSAFRAS
AND WYE MILLS AROUND 900 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION TO SMALL HAIL, FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING IS ALSO EXPECTED FROM THESE STORMS.
NIERENBERG
Special weather statement, Jul 25, 8:14 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 PM EDT SAT JUL 25 2009
DEZ001>003-MDZ008-012-015-019-020-260315-
CAROLINE MD-CECIL MD-INLAND SUSSEX DE-KENT MD-KENT DE-NEW CASTLE DE-
QUEEN ANNES MD-TALBOT MD-
914 PM EDT SAT JUL 25 2009
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT, MD
...NEW CASTLE...KENT, DE...QUEEN ANNES...SUSSEX AND TALBOT
COUNTIES...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
ELKTON TO 13 MILES SOUTHWEST OF MIDDLETOWN TO 25 MILES NORTH OF
EASTON...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
GLASGOW...SUDLERSVILLE AROUND 930 PM...STARR...SKIPTON AROUND 945
PM...SAINT GEORGES...PORT PENN AROUND 1000 PM...SANDTOWN...
HAZLETTVILLE AROUND 1015 PM...ANDREWSVILLE AND WOODSIDE EAST AROUND
1030 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
NIERENBERG
Special weather statement, Jul 25, 8:18 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 PM EDT SAT JUL 25 2009
MDZ015-019-020-260315-
CAROLINE MD-QUEEN ANNES MD-TALBOT MD-
918 PM EDT SAT JUL 25 2009
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...QUEEN ANNES AND
TALBOT COUNTIES...
AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 29 MILES WEST OF EASTON...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR STEVENSVILLE SOUTH...TALBOT AROUND 945
PM...GRASONVILLE...CHESTER AROUND 1000 PM...WYE MILLS...QUEENSTOWN
AROUND 1015 PM...STARR...HOPE AROUND 1030 PM...OAKLAND AND JUMPTOWN
AROUND 1045 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
NIERENBERG
Special weather statement, Jul 25, 9:06 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1006 PM EDT SAT JUL 25 2009
NJZ001-007-PAZ054-055-062-260300-
CARBON PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
1006 PM EDT SAT JUL 25 2009
...STRONG THUNDERSTORMS WILL AFFECT CARBON...MONROE...NORTHAMPTON...
SUSSEX AND WARREN COUNTIES...
AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS...THE LEADING EDGE OF WHICH WAS
FROM ABOUT 10 MILES SOUTHWEST OF MONTAGUE TO ABOUT 10 MILES WEST OF
NEWTON TO ABOUT 15 MILES NORTH OF EASTON. THE AREA EXTENDED BACK TO
NEAR MOUNT POCONO AND ALLENTOWN. IT WAS MOVING EAST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE AND DANGEROUS LIGHTNING FROM THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
MPD
Thunderstorm Wind, Kent
- When
- July 25, 9:48 PM EST
- Where
- Kent County, 1.44 mi WSW of Dover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.159, -75.553
A severe thunderstorm tore down several trees and wires across roadways west of Dover.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, July 25, 20091 injured · $2.1 million · 1.5 in hail · 19 events
- Tornado in New York, July 25, 2009$2.0 million · EF1 · 1 event
- Hail and Damaging Winds in New York, July 25, 2009$108,000 · 1 in hail · 10 events
- Flash Flooding and Damaging Winds in Arizona, July 25, 2009$95,000 · 65 kt wind · 5 events
- Tornado in New York, July 25, 2009$75,000 · EF0 · 1 event
- Hail and Damaging Winds in Kentucky, July 25, 2009$31,000 · 1 in hail · 12 events
- Hail and Damaging Winds in West Virginia, July 25, 20092 injured · $2,000 · 1 in hail · 18 events
- Hail and Damaging Winds in West Virginia, July 25, 2009$20,000 · 1.75 in hail · 12 events
- Damaging Winds in Virginia, July 25, 2009$21,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Kentucky, July 25, 2009$14,000 · 55 kt wind · 7 events
- Flash Flooding and Hail in North Carolina, July 25, 200950 kt wind · 12 events
- Damaging Winds in Pennsylvania, July 25, 2009$15,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186321.